Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 269, NWS Jackson, MS

July 7, 2004East Carroll Parish, Madison Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2004, 4:38 PM CDT for East Carroll Parish, Madison Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2004, 4:38 PM CDT (21:38 UTC)
Expired
Jul 7, 2004, 5:25 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties East Carroll Parish, LA, Madison Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 072138
SVRJAN
LAC035-065-072225-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT WED JUL 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA
  MADISON PARISH IN NORTHEAST LOUISIANA

* UNTIL 525 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EAST CARROLL PARISH...OR ABOUT 12 MILES   
  NORTH OF TALLULAH...MOVING SOUTH SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SOUTHERN EAST CARROLL PARISH
  REMAIN OVER RURAL MADISON PARISH 

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.

LAT...LON 3271 9130 3247 9143 3245 9115 3254 9106
      3265 9118

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:24 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 7, 3:24 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUL  7 2004

.SYNOPSIS...
WEAK UPPER TROUGH AXIS ALONG THE MS RIVER WITH A MINOR SHORTWAVE
MOVING INTO THE DELTA REGION THIS AFTERNOON. LOW LEVEL RIDGE OVER
THE NRN GULF KEEPING A WLY FLOW IN TACT THROUGH THE LOWEST 20K FEET
OVER MUCH OF THE CWFA. EARLY AFTERNOON SBCAPES AS HIGH AS 5200J/KG
HELPING TO RAPIDLY FIRE TSRA EWD THROUGH THE HIGHWAY 82 CORRIDOR.
SBCAPES STILL IN THE 3500-4000J/KG RANGE IN AREAS S OF THE ONGOING
STORMS. ALSO SEEING SOME WEAKER SCATTERED STORMS DEVELOPING NWD FROM
THE COAST AND EXPECT THESE TWO CONVECTIVE AREAS TO MERGE IN THE EAST
CENTRAL PORTIONS BEFORE SUNSET. LIMITED SHEAR VALUES KEEPING SEVERE
POTENTIAL IN CHECK EXCEPT IN ISOLATED CASES.

&&

.SHORT TERM...
AN ACTIVE EVENING AHEAD AS INTERACTING OUTFLOW BOUNDARIES SUPPORT
ADDITIONAL TSRA THROUGH A FEW HOURS AFTER SUNSET...ESPECIALLY IN THE
ERN PORTIONS. WEAKENING UPPER TROUGH AXIS WILL BEGIN MOVING WWD
THURSDAY AFTERNOON AS A CLOSED CIRCULATION CENTER DEVELOPS IN THE NW
GULF AND HEADS INTO TX. A DEEP LAYERED SLY FLOW REGIME EVOLVES FOR
FRIDAY WHICH SHOULD BRING ANY SEA BREEZE ACTION WELL INLAND FRIDAY
AFTERNOON. THEN A BUILDING TROPICAL RIDGE OVER FL/BAHAMAS PUSHES
NWWD INTO THE SERN QUARTER OF THE NATION JUST IN TIME FOR THE
WEEKEND. SURFACE PRESSURES RISE BY 4MB FROM FRIDAY TO SATURDAY
AFTERNOON AS PRECIPITABLE WATER VALUES DROP BACK BELOW 1.5. THE MID/
UPPER RIDGE CONTINUES TO EXPAND WWD THROUGH THE FIRST PART OF NEXT
WEEK AND SHOULD EASILY PRODUCE HIGH TEMPS BACK INTO THE MID 90S
ACCORDING TO LOCAL CLIMATE HISTORY IN THESE SITUATIONS. NOT MUCH
CHANGE TO OVERNIGHT LOWS EXPECTED AS TYPICAL SUMMER REGIME SETS UP
FOR MOST OF THE COMING WEEK.

&&

.LONG TERM...
MEDIUM RANGE GUIDANCE FAIRLY UNIFORM WITH LARGE RIDGE DOMINATING THE
CENTRAL AND SERN CONUS. ENSEMBLE TEMPERATURE GUIDANCE LEANING TOWARD
ABOVE CLIMATOLOGY/MEX MOS NUMBERS. MEAN UPPER LEVEL PATTERN SUPPORTS
A RATHER STUBBORN LOOKING E-W RIDGE AXIS HOLDING THROUGH DAY 10 OF
THE FORECAST INSTEAD OF THE ERN TROUGH SCENARIO IN THE OPERATIONAL
RUN THAT FORMS TOWARD THE END OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  90  71  92 /  40  30  20  30
MERIDIAN      70  91  70  92 /  40  30  20  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jul 7, 3:00 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUL 07 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
082000-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
300 PM CDT WED JUL 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
THIS EVENING...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE
ALONG AND NORTHEAST OF A LINE FROM GRENADA TO LEXINGTON TO MACON.
 ELSEWHERE...STRONG THUNDERSTORMS WILL BE POSSIBLE.

A WEAK UPPER LEVEL WAVE CONTINUE TO MOVE THROUGH MISSISSIPPI THIS
EVENING.  THE COMBINATION OF DAYTIME HEATING AND A VERY MOIST
ATMOSPHERE HAS RESULTED IN MODERATE INSTABILITY AND SCATTERED
THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR.  SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING BEFORE WEAKENING AFTER SUNSET.

ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING
AND TORRENTIAL DOWNPOURS OF RAIN.  ISOLATED SEVERE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND SMALL
HAIL...PRIMARILY NORTH AND EAST OF A  GRENADA TO LEXINGTON TO
MACON MISSISSIPPI LINE.  ELSEWHERE STRONG THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH ALONG WITH
SMALL HAIL.

ON THURSDAY...STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE IN
AREAS ALONG AND SOUTH OF INTERSTATE 20. DAYTIME HEATING WILL
AGAIN TEAM UP WITH AMPLE LOW LEVEL MOISTURE TO PRODUCE AN
UNSTABLE AIRMASS.  AS A WEAK UPPER LEVEL DISTURBANCE MOVES
THROUGH THE AREA DURING THE AFTERNOON...SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP.  FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS OF RAIN AND WIND GUSTS TO 40 MPH WILL ACCOMPANY ANY
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH WEDNESDAY...JULY 14.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 7, 4:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT WED JUL 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     5 W STARKVILLE          33.46N 88.91W
07/07/2004                   OKTIBBEHA          MS   EMERGENCY MNGR

            COUPLE OF TREES DOWN NEAR HIGHWAY 82.

&&

GAGAN

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.